International Journal of Science and Research (IJSR)

International Journal of Science and Research (IJSR)
www.ijsr.net | Most Trusted Research Journal Since Year 2012

ISSN: 2319-7064



Research Paper | Statistics | Kenya | Volume 3 Issue 8, August 2014

Jackknife Variance Estimation of Uniformly Minimum Variance Unbiased Estimates and the Maximum Likelihood Estimates for the Gamma Probability Density Function

Lillian A. Oluoch, Leo O. Odongo

The gamma distribution is an important life time distribution. However, the drawback it faces in application is that the function useful in survival analysis and life testing is that its survivor function and hence hazard function does not exist in closed form. In this project we investigated the performance of the MLE and UMVUE of the gamma pdf. A simulation study of 100 runs was carried out in R- program by fixing the shape parameter at 0.5 and 1.0 for small (n=10), moderate (n=30) and large (n=50 and n=100) sample sizes. For each fixed, the shape parameter was varied at = 0.1, 0.5, 1.5, 2.0. Jackknife variance estimates for the MLEs and UMVUEs for the gamma pdf were obtained. Confidence intervals for the pdf were constructed and their coverage probabilities investigated at each nominal confidence coefficient. The results indicated that the Jackknife estimates of variance of the UMVUE are fairly stable compared to their MLE counterparts. In most cases the coverage probabilities of the UMVUE are generally closer to the nominal confidence coefficient than their MLE counterparts.

Keywords: uniform minimum variance unbiased estimates, Maximum likelihood estimates, Jackknife variance estimation, Gamma probability density function

Edition: Volume 3 Issue 8, August 2014

Pages: 2081 - 2087


How to Cite this Article?

Lillian A. Oluoch, Leo O. Odongo, "Jackknife Variance Estimation of Uniformly Minimum Variance Unbiased Estimates and the Maximum Likelihood Estimates for the Gamma Probability Density Function", International Journal of Science and Research (IJSR), https://www.ijsr.net/search_index_results_paperid.php?id=20132074, Volume 3 Issue 8, August 2014, 2081 - 2087

23 PDF Views | 23 PDF Downloads

Download Article PDF



Similar Articles with Keyword 'Maximum likelihood estimates'

Research Paper, Statistics, Egypt, Volume 4 Issue 9, September 2015

Pages: 1805 - 1813

Bayesian and Non Bayesian Estimations for Birnbaum-Saunders Distribution under Partially Accelerated Life Testing Based on Censoring Sampling

Mohamed S. Hamouda

Share this article

Research Paper, Statistics, Kenya, Volume 3 Issue 8, August 2014

Pages: 2081 - 2087

Jackknife Variance Estimation of Uniformly Minimum Variance Unbiased Estimates and the Maximum Likelihood Estimates for the Gamma Probability Density Function

Lillian A. Oluoch, Leo O. Odongo

Share this article

Research Paper, Statistics, Kenya, Volume 3 Issue 9, September 2014

Pages: 200 - 204

Likelihood Based Estimation of the Parameters of a Log-Linear Nonhomogeneous Poisson Process

Kariuki Veronica, Luke Akongo Orawo, Ali Salim Islam

Share this article

Research Paper, Statistics, Egypt, Volume 3 Issue 11, November 2014

Pages: 3065 - 3070

Extension of the Linear Exponential Distribution and its Applications

M. A. El-Damcese, Gh. Marei

Share this article
Top